MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 6 HOLLOW FIBER OXY W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 6 HOLLOW FIBER OXY W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 6F PH.I.S.I.O.
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier was not provided.Patient ethnicity was not provided.(b)(6).The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Per exemption number e2016005.The involved device is reportedly not available for investigation.However, a video was provided.Inspection of the video confirmed that a leak occurred from the bottom of the oxygenator.It was not possible to asses the leaking point with certainty.No definitive conclusion can be drawn on the cause of the event without the device for investigation.The review of the dhr of the oxygenator lot confirmed that the device was released in compliance with manufacturing specifications.Frequency of this type of event is low.Sorin (b)(4) will continue to monitor the market for similar events.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available for return.
 
Event or Problem Description
Sorin (b)(4) received a report of a blood leak from the lower portion of an inspire 6f hollow fiber oxygenator during a procedure.According to the customer, the total blood loss was of 1000 ml and the patient was hemo-transfused.There was no report of patient injury.

Brand Name
INSPIRE 6 HOLLOW FIBER OXY W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7746125
Report Number9680841-2018-00025
Device Sequence Number13724245
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)190926(10)1609260148
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model Number6F PH.I.S.I.O.
Device Catalogue Number050715
Device Lot Number1609260148
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/11/2018
Device Age21 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight64